question-icon

Suggest remedy for irregular menstruation

default
Posted on Tue, 1 Dec 2015
Question: i had a coitus with my fiance on 2nd and 3rd oct while her last menses ended on 30th november..we used condom as aprotection bt we decided to use levenogestral as emergency pill which she took on 48th hour of the coitus. she had bleeding on 6th oct four days after she took the pill...we checked for pregnancy on 1st november...bt the test was negative... I am concerned that why is she getting so irregular on her cycle.kindly tell me the remedy...
doctor
Answered by Dr. Mohammed Taher Ali (2 hours later)
Brief Answer:
Irregular bleeding is due to Levonorgestrel.

Detailed Answer:
Dear XXXXXXX Hi
I can understand your concern for your fiancee.
These symptoms should get better within a few days.

Emergency contraceptive pill like Levonorgestrel disrupts the normal hormonal control that regulates the menstrual cycle causing irregular & prolonged bleeding.

The irregular bleeding that occurs after taking emergency contraceptive is not permanent. In fact, the bleeding changes typically only last for the cycle in which the emergency contraceptive was taken and resolve by the following menstrual cycle.

Since she has been having this problem for the last one month or so, therefore I advise you to take her to a gynecologist for further evaluation and possible of use of medications like combined contraceptive pills, Tranexamic acid, or Mefenamic acid or the combined oral contraceptive pill to regularize her menstrual cycles.
Hope the suggestion given above could be useful in getting her bleeding controlled.
Best regards.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Mohammed Taher Ali (7 hours later)
she had her bleeding right after four day on 6th october of taking the pill. 25 to 30 is her dates of bleeding bt this time she is missing her periods for more than 10 days..Is there still chances of pregnancy?? how much more should we wait to go to the doctor??
doctor
Answered by Dr. Mohammed Taher Ali (20 minutes later)
Brief Answer:
Consult the gynecologist to regularize her periods

Detailed Answer:
Dear XXXXXXX Good morning.
Thanks for your reply, noted the contents.

After taking emergency contraceptive pill like Levonorgestrel, most females will have a normal period at the expected time, but some may have their period later or earlier than normal.
Since your fiancee also had irregular bleeding last month and the next period is delayed by 10 days, it is therefore advised to consult a gynecologist now to regularize her menstrual cycle.

Hope this answers your query.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Mohammed Taher Ali

General & Family Physician

Practicing since :1988

Answered : 6134 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedy for irregular menstruation

Brief Answer: Irregular bleeding is due to Levonorgestrel. Detailed Answer: Dear XXXXXXX Hi I can understand your concern for your fiancee. These symptoms should get better within a few days. Emergency contraceptive pill like Levonorgestrel disrupts the normal hormonal control that regulates the menstrual cycle causing irregular & prolonged bleeding. The irregular bleeding that occurs after taking emergency contraceptive is not permanent. In fact, the bleeding changes typically only last for the cycle in which the emergency contraceptive was taken and resolve by the following menstrual cycle. Since she has been having this problem for the last one month or so, therefore I advise you to take her to a gynecologist for further evaluation and possible of use of medications like combined contraceptive pills, Tranexamic acid, or Mefenamic acid or the combined oral contraceptive pill to regularize her menstrual cycles. Hope the suggestion given above could be useful in getting her bleeding controlled. Best regards.